Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 25, 2025, 5:38 PM MST for Gila County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 5:38 PM MST (00:38 UTC)
- Expired
- Aug 25, 2025, 6:15 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 69 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
596
WUUS55 KFGZ 260038
SVRFGZ
AZC007-260115-
/O.NEW.KFGZ.SV.W.0021.250826T0038Z-250826T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
538 PM MST Mon Aug 25 2025
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
* Until 615 PM MST.
* At 538 PM MST, a severe thunderstorm was located over 10 miles
southeast of Young, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Young, Pendleton Mesa and Sierra Ancha Wilderness.
This includes State Route 288 between mile markers 291 and 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3397 11081 3391 11086 3391 11095 3407 11115
3418 11090
TIME...MOT...LOC 0037Z 148DEG 11KT 3398 11091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Humphreys2 follow-up statements
052
WWUS55 KFGZ 260057
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
557 PM MST Mon Aug 25 2025
AZC007-260115-
/O.CON.KFGZ.SV.W.0021.000000T0000Z-250826T0115Z/
Gila AZ-
557 PM MST Mon Aug 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR GILA COUNTY...
At 557 PM MST, a severe thunderstorm was located 7 miles southeast
of Young, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Young and Pendleton Mesa.
This includes State Route 288 between mile markers 293 and 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3394 11097 3403 11109 3408 11113 3408 11112
3418 11090 3397 11084
TIME...MOT...LOC 0038Z 156DEG 8KT 3396 11093
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Humphreys452
WWUS55 KFGZ 260116
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
616 PM MST Mon Aug 25 2025
AZC007-260126-
/O.EXP.KFGZ.SV.W.0021.000000T0000Z-250826T0115Z/
Gila AZ-
616 PM MST Mon Aug 25 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR GILA COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, small
hail, gusty winds, and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 3394 11097 3403 11109 3408 11113 3408 11112
3418 11090 3397 11084
TIME...MOT...LOC 0057Z 156DEG 8KT 3400 11095
$$
HumphreysWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:42 PM MST, 56 minutes earlier.
Area forecast discussion, Aug 25, 4:42 PM MST, 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 442 PM MST Mon Aug 25 2025 .SYNOPSIS...Arizona remains under an active pattern where showers/thunderstorms are expected through at least mid-week, before drier conditions gradually return. Storms will be capable of producing heavy rain, frequent lightning, small hail, and gusty/erratic winds. Outside of precipitation chances, look for below normal temperatures each afternoon. && .DISCUSSION...A very active day is upon us. A wave that brought some morning showers over the western part of Arizona is moving northwest. Still a few remnant showers over Mojave and Yavapai Counties on the trailing edge of this feature. Meanwhile convection is firing over central and eastern Arizona as things clear out and surface heating destabilizes a relatively moist atmosphere. This will push to the northwest as wave number two impacting mainly northcentral and northeastern Arizona. Wave number three and probably the biggest one of its all is in its infancy. Storms are developing over the northern deserts of Mexico as well as southeastern Arizona and will push northward towards the Tucson and Phoenix metro areas. As these storms move north to northwestward, they may combine into a mesoscale convective system (MCS) and continue their trek into Yavapai County and western Coconino County as a nocturnal event. During the night it looks like a mesoscale convective vortex (MCV) forms over western Arizona and moves off to the northwest into Nevada Tuesday morning. This will take what's left of wave number three with it and lift it into Utah by mid Tuesday morning. Short term models are showing that Tuesday may be a down day across the western half of Arizona as leftover cloud cover and a worked over atmosphere may put a lid on convection for the day. The eastern half of the state will still see some storms fire as cloud cover and a less worked over atmosphere are expected in that area. Again hazards include heavy rain, frequent lightning and strong winds, both under the storms and ahead of the storms in the way of outflows. The Flash Flood Watch over the Kaibab Plateau, Marble Canyon and Grand Canyon National Park remain in place including the Dragon Bravo and White Sage burn scars through at least 8pm Tuesday night, will continue to monitor to see if this needs to be possibly extended one more day. Starting Thursday another West Coast trough moves towards the region and this will bring drier air to the region as well as suppress the Four Corners High to the east and southeast. This will bring a downturn in storms as the week progresses, especially across the west half of the CWA, with the best storm chances over the eastern half. This will also allow a slight warming trend with temperatures rising from about 5 degrees below average for first half of the week back towards average for Labor Day weekend. S-SW or SW-W && .AVIATION...Tuesday 26/00Z through Wednesday 27/00Z...Mainly VFR conditions expected, outside of brief MVFR conditions in heavier SHRA/TSRA. Expect chances for SHRA/TSRA through the TAF period, including the overnight hours. Outside of gusty/erratic winds, look for southwest to west winds at 5-15 mph. OUTLOOK...Wednesday 27/00Z through Friday 29/00Z...VFR conditions will continue outside of MVFR conditions in heavier SHRA/TSRA. Look for daily chances for SHRA/TSRA primarily between 18Z-03Z, but light showers could continue at night. Gusty/erratic winds possible near storms, otherwise look for westerly winds at 5-15 mph. && .FIRE WEATHER...Tuesday and Wednesday...Daytime highs will trend below normal through much of the week from increased RH values and precipitation chances. Look for widespread showers/storms both afternoons/evenings, with isolated activity continuing overnight. Gusty/erratic winds are possible near the storms and storm driven outflows at 20-30 mph are possible. Otherwise look for south through west winds 5-15 mph. Thursday through Saturday...Daytime highs will rise back towards normal by the end of the week. A drying trend will also return for the second half of the week as a West Coast trough pushes the Four Corners High east and brings in some drier air. Storm chances will decrease or disappear from the western half of the state, with best chance of showers/storms being over the eastern mountains. Outside of storm driven outflow winds, expect southwest through northwest winds 5-15 mph. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday evening for AZZ004>006. && PUBLIC...Bernhart AVIATION...McCollum FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 25, 11:50 AM MST, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1150 AM MST Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flash Flood Antelope Canyon 36.90N 111.41W
08/24/2025 Coconino AZ Park/Forest Srvc
Post event report from Sunday evening
(8/24). Antelope Canyon Tribal Parks sent
photos of water continuing to flow through
Antelope Canyon as of 6am Monday morning
(8/25). High water marks indicated water
depth of 1-2 feet prior to entering Antelope
Canyon. Time of report is estimated.
&&
MCTThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:36 PM MST | Special Weather Statement | FGZ | Yavapai | 24 min |
| Aug 25, 6:51 PM MST | Dust Storm Warning | FGZ | Yavapai | 24 min |
| Aug 25, 7:53 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 26, 11:23 AM MST | Special Weather Statement | FGZ | 37 min | |
| Aug 26, 11:46 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
| Aug 26, 12:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 46 min |
| Aug 26, 1:43 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 32 min |
| Aug 26, 2:01 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Aug 26, 2:12 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Aug 26, 2:24 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 4 hr |
| Aug 26, 2:44 PM MST | Flash Flood Warning | FGZ | Coconino | 9 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.